Alert archive / Mississippi / River Flood Warnings in 2015

River Flood Warning 50, NWS Jackson, MS

April 21, 2015Clarke County, Mississippi

NWS Jackson, MS issued this river flood warning at Apr 21, 2015, 6:11 AM CDT for Clarke County, Mississippi. It was in force for 29 hr.

The area

The outline as issued.

The facts

Issued
Apr 21, 2015, 6:11 AM CDT (11:11 UTC)
Expired
Apr 22, 2015, 11:12 AM CDT
In force
29 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
Minor

County Clarke County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 115 km from the middle of the area, began a volume at 11:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Chickasawhay River at Enterprise (ENSM6).

Action stage
24 ft
Minor stage
25 ft
Moderate stage
30 ft
Major stage
41 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02477000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

245 
WGUS44 KJAN 211111
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
611 AM CDT TUE APR 21 2015


...The National Weather Service in Jackson has issued a Flood Warning
for the following rivers in Mississippi... 

  Chickasawhay River At Enterprise affecting Clarke County


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur over the next 12 hours.

Additional information is available at:  
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan

The next regularly scheduled update is expected later this morning between
8 and 10 AM.

&&

MSC023-221612-
/O.NEW.KJAN.FL.W.0050.150421T1111Z-150422T1612Z/
/ENSM6.1.ER.150421T0835Z.150421T1800Z.150422T0112Z.NO/
611 AM CDT TUE APR 21 2015

The National Weather Service in Jackson has issued a 

* Flood Warning for 
  The Chickasawhay River At Enterprise
* until Wednesday morning.
* At 5:00 AM Tuesday the stage was 25.1 feet and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 25 feet.
* Forecast...The river will continue rising to a crest near 25.5 feet
  by this afternoon.
* Impact...At 25 feet...Water beginning to overflow banks from the 
  confluence of Chunky River and Okatibbee Creek to approximately 3 
  miles downstream.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Wed   Thu   Fri Crest Time  Date

Chickasawhay River 
Enterprise     25  25.1 Tue  5 AM  20.7  11.9   9.9  25.5  1 PM  4/21

&&


LAT...LON 3200 8878 3208 8883 3216 8890 3220 8879
      3211 8873 3205 8868             



$$

DL
2 follow-up statements
413 
WGUS84 KJAN 211500
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1000 AM CDT TUE APR 21 2015



...The Flood Warning continues for the following rivers in 
Mississippi...

  Chickasawhay River At Enterprise affecting Clarke County 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 12 hours of forecast rainfall is used for 
most sites. 

Additional information is available at:  
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan

The next regularly scheduled update is expected tonight between 8 and
10 PM.

&&

MSC023-221638-
/O.EXT.KJAN.FL.W.0050.000000T0000Z-150422T1638Z/
/ENSM6.1.ER.150421T0835Z.150421T1800Z.150422T0138Z.NO/
1000 AM CDT TUE APR 21 2015

...Flood Warning extended until Wednesday morning...

The Flood Warning continues for
  The Chickasawhay River At Enterprise
* until Wednesday morning.
* At  9:00 AM Tuesday the stage was 25.3 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 25.0 feet.
* Forecast...The river will continue rising to near 25.4 feet by this
  afternoon. 

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Wed   Thu   Fri Crest Time  Date

Chickasawhay River 
Enterprise     25  25.3 Tue 09 AM  22.4  15.8  11.5  25.4 01 PM 04/21


&&


LAT...LON 3200 8878 3208 8883 3216 8890 3220 8879
      3211 8873 3205 8868             



$$
017 
WGUS84 KJAN 220201
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
901 PM CDT TUE APR 21 2015


...The Flood Warning is cancelled for the following river in Mississippi...
 
  Chickasawhay River At Enterprise affecting Clarke County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 12 hours of forecast rainfall is used for 
most sites. Routine 48 hours of forecast rainfall is used on Tibbee 
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.


The next regularly scheduled update is expected between 8 and 10 AM.

&&

MSC023-220231-
/O.CAN.KJAN.FL.W.0050.000000T0000Z-150422T1638Z/
/ENSM6.1.ER.150421T0835Z.150421T1400Z.150421T2039Z.NO/
901 PM CDT TUE APR 21 2015

The Flood Warning is cancelled for
  The Chickasawhay River At Enterprise.
* At 8:00 PM Tuesday the stage was 24.5 feet.
* Flood stage is 25.0 feet.
* Forecast...The river will continue to fall to 15.8 feet by Thursday
  morning.


&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Wed   Thu   Fri Crest Time  Date

Chickasawhay River 
Enterprise     25  24.5 Tue 08 PM  22.4  15.8  11.5    Falling          


&&


LAT...LON 3200 8878 3208 8883 3216 8890 3220 8879
      3211 8873 3205 8868             



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Apr 21, 4:37 AM CDT, 1 hour 34 minutes earlier.

Area forecast discussion, Apr 21, 4:37 AM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
437 AM CDT TUE APR 21 2015

...IMPACT FROM A COMPLEX OF THUNDERSTORMS POSSIBLE LATE WEDNESDAY...

.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...EARLY MORNING WATER
VAPOR IMAGERY/RAP ANALYSIS SHOWED THE CIRCULATION AROUND A CLOSED
LOW SPINNING OVER THE UPPER MISSISSIPPI VALLEY AND WESTERN GREAT
LAKES REGION. A SHORTWAVE ROUNDING THE BASE OF THE ASSOCIATED LARGE
UPPER LEVEL TROUGH HELP SET OFF A FEW THUNDERSTORMS EARLIER THIS
MORNING OVER THE THE TEXAS PANHANDLE BUT THESE HAVE SINCE
DISSIPATED. THIS SHORTWAVE WILL MOVE OVER OUR CWA TODAY BUT ONLY
PRODUCE A FEW MID AND HIGH LEVEL CLOUDS. DRY WEATHER SHOULD CONTINUE
TODAY AND LAST THROUGH MUCH OF WEDNESDAY MORNING. EARLY MORNING
SURFACE ANALYSIS HAD A 1018MB HIGH CENTERED OVER THE ARKLATEX THAT
WILL BECOME CENTERED OVER OUR CWA THIS MORNING AND CONTINUE SHIFTING
EAST THROUGH WEDNESDAY. THE 00Z TUE JAN SOUNDING HAD A PW BELOW A
HALF INCH AND SURFACE DEW POINTS ARE RUNNING IN THE 40S. ANOTHER
SLIGHTLY COOLER THAN NORMAL AND LOW RELATIVE HUMIDITY DAY IS ON TAP
AS SITES TOP OUT IN THE MID TO UPPER 70S. THE SURFACE HIGH WILL BE
EAST OF OUR CWA TONIGHT LENDING TO A LIGHT RETURN FLOW OVER OUR
REGION. THIS WILL HELP PROVIDE WARMER MORNING LOWS BUT ANOTHER NIGHT
OF COOLER THAN NORMAL TEMPERATURES IS EXPECTED.

WEDNESDAY A SHORTWAVE EJECTING OUT OF THE BASE OF A SECOND CLOSED
LOW SPINNING OVER SOUTHERN CALIFORNIA/ARIZONA WILL HELP DEEPEN A
SURFACE LOW OVER THE SOUTHERN PLAINS THAT WILL STRENGTHEN THE WAA
OVER OUR CWA BY AFTERNOON. THIS COMBINED WITH DAYTIME HEATING WILL
LEAD TO A FEW SHOWERS AND THUNDERSTORMS OVER OUR CWA EARLY IN THE
AFTERNOON. MORE VIGOROUS CONVECTION IS EXPECTED IN VICINITY OF THE
RED RIVER VALLEY THAT MODELS STILL SUGGEST COULD FORM INTO A COMPLEX
OF STORMS AS IT TRACKS EAST SOUTHEAST TOWARD OUR CWA. HIRES MODELS
MOVE THIS ACTIVITY INTO OUR WESTERN ZONES BY LATE AFTERNOON WITH THE
ACTIVITY SPREADING ACROSS THE REMAINDER OF OUR CWA DURING THE
EVENING. SUCH A COMPLEX OF STORMS COULD BRING DAMAGING WINDS AS WELL
AS HAIL AND LOCALLY HEAVY RAINFALL. THE AREA AT GREATEST RISK OF
THESE CONDITIONS REMAINS OUR SOUTHWEST ZONES. /22/

.LONG TERM...THURSDAY THROUGH MONDAY...A STRONG SUBTROPICAL JET WILL
BE ANCHORED ACROSS THE DEEP SOUTH AT THE BEGINNING OF THE PERIOD...
BEGINNING TO RIDGE ACROSS THE LOWER MS VALLEY LATER THURSDAY INTO
FRIDAY. AT THE SURFACE...A FRONT WILL EXTEND GENERALLY FROM WNW TO
ESE BISECTING THE CWA. ISOLATED TO SCATTERED CONVECTION WILL BE
POSSIBLE THURSDAY AIDED BY THE FRONT AND PASSING UPPER DISTURBANCES.
IN THE WARM SECTOR ACROSS THE SOUTHWEST PORTION OF THE AREA THERE IS
POTENTIAL FOR MORE VIGOROUS CONVECTION SHOULD THERE BE SUFFICIENT
INSOLATION DURING THE DAY...BUT THERE REMAINS QUITE A BIT OF
UNCERTAINTY DUE TO THE POTENTIAL FOR LATE WED OVERNIGHT/EARLY THU
MORNING STORMS DISRUPTING THE AIRMASS.

HEADING INTO FRIDAY...GUIDANCE SHOWS A MORE ROBUST SIGNAL FOR
ORGANIZED CONVECTION AS UPPER TROUGHING BUILDS OVER THE SOUTHWESTERN
CONUS AND A STRONG SHORTWAVE CROSSES THE PLAINS TOWARD THE MID MS
VALLEY. LARGE SCALE FORCING FOR ASCENT WILL EXIST IN THE RIGHT REAR
QUADRANT OF AN UPPER JET MAX EXTENDING FROM THE OHIO VALLEY TOWARD
THE ATLANTIC COAST...AND LOW AND MID LEVEL FORCING WILL INCREASE
OVER THE AREA THROUGH FRIDAY NIGHT. AT THE SURFACE...QUALITY
MOISTURE WILL ADVECT INTO THE WARM SECTOR THROUGH THE DAY WITH
GUIDANCE DEPICTING 70+ DEWPOINTS IN THIS AREA. AT THIS POINT...
CONVECTION WOULD APPEAR TO BE MOST LIKELY FROM FRIDAY AFTERNOON INTO
THE NIGHT. THOUGH THERE COULD ALSO BE REDEVELOPMENT OVER S/E PARTS
OF THE AREA SATURDAY BEFORE THE FRONT FINALLY PUSHES THROUGH BY
EVENING. WHILE IT IS STILL TOO SOON TO NARROW DOWN SPECIFICS...FEEL
THIS IS ENOUGH TO WARRANT INTRODUCING A LIMITED SEVERE TSTORM THREAT
TO HWO/GRAPHICS TO GENERALLY THE SOUTHWEST HALF OF THE AREA...WHERE
THERE IS GREATER CONFIDENCE IN BETTER INSTABILITY/LAPSE RATES...FOR
FRIDAY/FRIDAY NIGHT.

IT STILL APPEARS THAT WE WILL SEE A BREAK IN RAIN CHANCES LASTING
FROM LATER SATURDAY INTO SUNDAY AS A SURFACE RIDGE BUILDS IN.
LOOKING AHEAD TO EARLY NEXT WEEK...THERE IS MUCH POORER MODEL
AGREEMENT. WHILE THE GFS REMAINS GENERALLY DRIER...THE EURO SHOWS
RAIN RETURNING BY MONDAY. /DL/

&&

.AVIATION...ONLY A FEW HIGH CLOUDS WERE NOTED ON SATELLITE IMAGERY
STREAMING OVER SOUTHERN MS AS VFR CONDITIONS WERE BEING OBSERVED AT
ALL TAF SITES OVERNIGHT. VFR CONDITIONS ARE EXPECTED TO PREVAIL
THROUGH THIS EVENING AS HIGH PRESSURE SHIFTS EAST ACROSS THE AREA
TODAY. LIGHT AND VARIABLE WINDS WILL RESULT. MODELS SUGGEST SOME
MVFR/IFR VSBY RESTRICTIONS IN THE SOUTH WEDNESDAY MORNING. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       76  54  82  62 /   3   4  18  38
MERIDIAN      76  50  82  61 /   3   3  13  37
VICKSBURG     77  54  82  63 /   4   4  29  59
HATTIESBURG   79  54  82  65 /   3   2  12  37
NATCHEZ       76  56  82  65 /   3   4  27  61
GREENVILLE    75  54  78  61 /   6   5  37  61
GREENWOOD     75  52  79  59 /   5   5  28  46

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

22/DL/22
Hazardous weather outlook, Apr 21, 5:18 AM CDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
518 AM CDT TUE APR 21 2015

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
221030-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
518 AM CDT TUE APR 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS AN ELEVATED THREAT LATE WEDNESDAY AFTERNOON INTO WEDNESDAY
NIGHT FOR SEVERE STORMS CAPABLE OF PRODUCING FLASH FLOODING...UP TO
GOLF BALL SIZED HAIL...AND DAMAGING WINDS OF 60 MPH. THIS WILL BE
GENERALLY ALONG AND SOUTHWEST OF A LINE FROM DELHI LOUISIANA TO PORT
GIBSON TO HATTIESBURG.

THERE IS A LIMITED THREAT LATE WEDNESDAY AFTERNOON INTO WEDNESDAY
NIGHT FOR SEVERE STORMS CAPABLE OF PRODUCING FLASH FLOODING...
QUARTER SIZED HAIL AND DAMAGING WINDS UP TO 60 MPH. THIS WILL BE
GENERALLY ALONG AND SOUTHWEST OF A SHELBY TO KILMICHAEL TO A DEKALB
LINE.

THERE IS A LIMITED THREAT FRIDAY INTO FRIDAY NIGHT FOR SEVERE STORMS
CAPABLE OF PRODUCING QUARTER SIZED HAIL...DAMAGING WINDS UP TO 60
MPH AND FLASH FLOODING. THIS WILL BE GENERALLY OCCUR OVER PORTIONS OF
SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND THE SOUTHERN PORTIONS OF
CENTRAL MISSISSIPPI.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION WEDNESDAY
THROUGH WEDNESDAY NIGHT AND FRIDAY THROUGH FRIDAY NIGHT.

21

&&

...HAZARD LEGEND...

NO SHORT TERM HAZARDS EXPECTED.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

Nearby

River Flood Warnings in Mississippi, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.